Alert archive / Kansas / Red Flag Warnings in 2020
Red Flag Warning 15, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Oct 7, 2020, 3:26 PM CDT for 17 counties in Kansas. It took effect at Oct 8, 2020, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2020, 3:26 PM CDT (20:26 UTC)
- In effect from
- Oct 8, 2020, 1:00 PM CDT
- Expired
- Oct 8, 2020, 6:43 PM CDT
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
Counties Clark County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 72 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3473 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
604 WWUS83 KDDC 072026 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 326 PM CDT Wed Oct 7 2020 KSZ043-061>063-074>076-084>086-080430- /O.NEW.KDDC.FW.W.0015.201008T1800Z-201009T0000Z/ Scott-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Morton-Stevens- Seward- 326 PM CDT Wed Oct 7 2020 /226 PM MDT Wed Oct 7 2020/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 7 PM CDT /6 PM MDT/ THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043...061...062...063...074...075...076... 084...085 AND 086... The National Weather Service in Dodge City has issued a Red Flag Warning For wind and low relative humidity, which is in effect from 1 PM CDT /noon MDT/ to 7 PM CDT /6 PM MDT/ Thursday. * Affected Area...In Kansas...Fire Weather Zone 043 Scott...Fire Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny... Fire Weather Zone 063 Finney...Fire Weather Zone 074 Stanton... Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell... Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens and Fire Weather Zone 086 Seward. * Winds...South 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 10 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
5 follow-up statements
663 WWUS83 KDDC 080407 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1107 PM CDT Wed Oct 7 2020 KSZ043-061>063-074>076-084>086-081700- /O.CON.KDDC.FW.W.0015.201008T1800Z-201009T0000Z/ Scott-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Morton-Stevens- Seward- 1107 PM CDT Wed Oct 7 2020 /1007 PM MDT Wed Oct 7 2020/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 7 PM CDT /6 PM MDT/ THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043...061...062...063...074...075...076... 084...085 AND 086... * Affected Area...In Kansas...Fire Weather Zone 043 Scott...Fire Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny... Fire Weather Zone 063 Finney...Fire Weather Zone 074 Stanton... Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell... Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens and Fire Weather Zone 086 Seward. * Winds...South 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 10 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
085 WWUS83 KDDC 080722 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 222 AM CDT Thu Oct 8 2020 KSZ044-045-064-077-078-087-088-081930- /O.EXA.KDDC.FW.W.0015.201008T1800Z-201009T0000Z/ Lane-Ness-Hodgeman-Gray-Ford-Meade-Clark- 222 AM CDT Thu Oct 8 2020 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 044...045...064...077...078...087 AND 088... The National Weather Service in Dodge City has issued a Red Flag Warning For wind and low relative humidity, which is in effect from 1 PM this afternoon to 7 PM CDT this evening. * Affected Area...In Kansas...Fire Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire Weather Zone 064 Hodgeman...Fire Weather Zone 077 Gray...Fire Weather Zone 078 Ford...Fire Weather Zone 087 Meade and Fire Weather Zone 088 Clark. * Winds...South 15 to 25 mph with gusts up to 30 mph. * Relative Humidity...As low as 11 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ043-061>063-074>076-084>086-081930- /O.CON.KDDC.FW.W.0015.201008T1800Z-201009T0000Z/ Scott-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Morton-Stevens- Seward- 222 AM CDT Thu Oct 8 2020 /122 AM MDT Thu Oct 8 2020/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043...061...062... 063...074...075...076...084...085 AND 086... * Affected Area...In Kansas...Fire Weather Zone 043 Scott...Fire Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny... Fire Weather Zone 063 Finney...Fire Weather Zone 074 Stanton... Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell... Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens and Fire Weather Zone 086 Seward. * Winds...South 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 11 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
075 WWUS83 KDDC 081325 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 825 AM CDT Thu Oct 8 2020 KSZ043>045-061>064-074>078-084>088-082130- /O.CON.KDDC.FW.W.0015.201008T1800Z-201009T0000Z/ Scott-Lane-Ness-Hamilton-Kearny-Finney-Hodgeman-Stanton-Grant- Haskell-Gray-Ford-Morton-Stevens-Seward-Meade-Clark- 825 AM CDT Thu Oct 8 2020 /725 AM MDT Thu Oct 8 2020/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043...061...062... 063...074...075...076...084...085 AND 086... * Affected Area...In Kansas...Fire Weather Zone 043 Scott...Fire Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny... Fire Weather Zone 063 Finney...Fire Weather Zone 064 Hodgeman...Fire Weather Zone 074 Stanton...Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell...Fire Weather Zone 077 Gray...Fire Weather Zone 078 Ford...Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens...Fire Weather Zone 086 Seward...Fire Weather Zone 087 Meade and Fire Weather Zone 088 Clark. * Winds...South 15 to 25 mph with gusts up to 30 mph. * Relative Humidity...As low as 12 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
086 WWUS83 KDDC 082026 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 326 PM CDT Thu Oct 8 2020 KSZ043>045-061>064-074>078-084>088-090000- /O.CON.KDDC.FW.W.0015.000000T0000Z-201009T0000Z/ Scott-Lane-Ness-Hamilton-Kearny-Finney-Hodgeman-Stanton-Grant- Haskell-Gray-Ford-Morton-Stevens-Seward-Meade-Clark- 326 PM CDT Thu Oct 8 2020 /226 PM MDT Thu Oct 8 2020/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043...061...062...063...074...075...076...084...085 AND 086... * Affected Area...In Kansas...Fire Weather Zone 043 Scott...Fire Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny... Fire Weather Zone 063 Finney...Fire Weather Zone 064 Hodgeman...Fire Weather Zone 074 Stanton...Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell...Fire Weather Zone 077 Gray...Fire Weather Zone 078 Ford...Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens...Fire Weather Zone 086 Seward...Fire Weather Zone 087 Meade and Fire Weather Zone 088 Clark. * Winds...South 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 10 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
156 WWUS83 KDDC 082343 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 643 PM CDT Thu Oct 8 2020 ...Red Flag Warning Cancelled... KSZ043>045-061>064-074>078-084>088-090045- /O.CAN.KDDC.FW.W.0015.000000T0000Z-201009T0000Z/ Scott-Lane-Ness-Hamilton-Kearny-Finney-Hodgeman-Stanton-Grant- Haskell-Gray-Ford-Morton-Stevens-Seward-Meade-Clark- 643 PM CDT Thu Oct 8 2020 /543 PM MDT Thu Oct 8 2020/ ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043...044...045...061...062... 063...064...074...075...076...077...078...084...085...086... 087 AND 088... The National Weather Service in Dodge City has cancelled the Red Flag Warning. South to southeast winds will remain elevated this evening, but relative humidity will increase. $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc Turner
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Oct 7, 3:25 PM CDT, 1 minute earlier.
Area forecast discussion, Oct 7, 3:25 PM CDT, 1 minute before
Area Forecast Discussion National Weather Service Dodge City KS 325 PM CDT Wed Oct 7 2020 ...Updated short and long term sections... .SHORT TERM...(This evening through Thursday) Issued at 323 PM CDT Wed Oct 7 2020 Dry conditions and mostly clear skies continue through tomorrow as high pressure dominates the Plains. Winds will generally be from a southerly direction through tomorrow, gusting to over 20 knots tomorrow afternoon. In addition, very dry conditions with RHs around 15 percent will be expected across the western half of the CWA tomorrow afternoon increasing fire danger. As for temperatures, lows tonight look to range from the upper 40s across west central Kansas to mid 50s across central Kansas. Highs tomorrow look to reach into the upper 80s with around 90 degrees along the KS/OK border. .LONG TERM...(Thursday night through Wednesday) Issued at 323 PM CDT Wed Oct 7 2020 Mostly clear skies and dry conditions continue through remainder of the week and into the weekend as high pressure remains the the main feature across the Central Plains. Meanwhile, an upper level trough will move through the western United States this weekend. Models are hinting this disturbance to move through the area Sunday into Monday, but as of now it only looks to increase cloud cover across western Kansas with most of the precipitation located north of the area. As for temperatures, highs look to reach into the 80s through the weekend then into the 70s early next week. Lows are expected to range from the mid 40s to mid 50s. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1157 AM CDT Wed Oct 7 2020 VFR conditions will prevail through tomorrow with mostly clear skies. Winds will generally be from a southerly direction at less than 12 knots. && .PRELIMINARY POINT TEMPS/POPS... DDC 54 89 58 91 / 0 0 0 0 GCK 51 89 54 87 / 0 0 0 0 EHA 50 90 53 90 / 0 0 0 0 LBL 50 92 54 91 / 0 0 0 0 HYS 53 87 58 88 / 0 0 0 0 P28 55 86 57 87 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 1 PM CDT /noon MDT/ to 7 PM CDT /6 PM MDT/ Thursday for KSZ043-061>063-074>076-084>086. && SHORT TERM...Hovorka_42 LONG TERM...Hovorka_42 AVIATION...Hovorka_42
Hazardous weather outlook, Oct 7, 4:28 AM CDT, 10 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 428 AM CDT Wed Oct 7 2020 KSZ030-031-043>046-061>066-074>081-084>090-080930- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 428 AM CDT Wed Oct 7 2020 /328 AM MDT Wed Oct 7 2020/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Days 2-7 Discussion ------------------- Elevated to Significant fire weather conditions are likely by Thursday and Friday. The critical criteria, if met should likely be limited in areas to the western sections of the forecast area since there is not a deep mixing out of surface dew points over central Kansas. Days 2-7 Hazards ---------------- * Thursday - Non thunderstorm wind: Limited risk - Fire weather: Significant risk * Friday - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Saturday - Fire weather: Elevated risk * Sunday - Non thunderstorm wind: Limited risk - Fire weather: Significant risk * Monday - Non thunderstorm wind: Limited risk - Fire weather: Significant risk * Tuesday - Fire weather: Elevated risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
Nearby
Red Flag Warnings in Kansas, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.